Fatal neuroleptic malignant syndrome in a previously long-term user of clozapine following its reintroduction in combination with paroxetine

Risultato della ricerca: Contributo in rivistaArticolo in rivista

9 Citazioni (Scopus)

Abstract

A 77-year-old patient with initial behavioral and psychological symptoms of dementia was treated with clozapine (50 mg/daily). Since no clinical benefit was apparent, clozapine was discontinued after six weeks and the patient started on paroxetine (20 mg/daily). After three weeks on paroxetine, he was given another trial of clozapine at a starting dosage of 25 mg/daily. While clozapine had previously been well tolerated, this time he rapidly developed fever, mental confusion, lethargy, muscle spasms and rigidity. The diagnosis of neuroleptic malignant syndrome was delayed, because there was no leukocytosis and serum creatine phosphokinase was initially not elevated. Subcutaneous apomorphine was then given but, after an initial improvement, the patient developed a multiple organ failure syndrome and died.
Lingua originaleEnglish
pagine (da-a)266-270
Numero di pagine5
RivistaAging clinical and experimental research
Volume18
Stato di pubblicazionePubblicato - 2006

Keywords

  • Aged
  • Antipsychotic Agents
  • Clozapine
  • Drug Therapy, Combination
  • Fatal Outcome
  • Humans
  • Male
  • Neuroleptic Malignant Syndrome
  • Paroxetine
  • Serotonin Uptake Inhibitors

Fingerprint Entra nei temi di ricerca di 'Fatal neuroleptic malignant syndrome in a previously long-term user of clozapine following its reintroduction in combination with paroxetine'. Insieme formano una fingerprint unica.

Cita questo